What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 27, 2:31 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 27, 2:31 PM EST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
331 PM EDT Sat Jun 27 2020
.Short Term...(This evening through Sunday)
Issued at 325 PM EDT Sat Jun 27 2020
Unsettled weather is expected to continue through much of the short
term period. An upper trough will remain situated over the eastern
CONUS as ridging builds over the MS Valley. Southwesterly flow in
the low levels will help keep our airmass very warm and moist. As we
remain in between these two features, models are indicating a series
of weak shortwaves moving through the flow aloft, leading to chances
of showers and storms through much of tomorrow.
Widespread cloud coverage this morning and afternoon has helped keep
temperatures a bit lower today, with temperatures currently in the
mid to upper 70s across the area. Have also observed showers and
some thunderstorms moving across south- and east-central KY for much
of today, with some areas beginning to see rainfall totals of over
an inch. Overall, expect these showers to push east out of the area
by early evening. CAMs are then suggesting our next cluster of
showers and storms will begin to move into southern Indiana around
this time and continue to push southeastward across the area, with
waves of showers and storms continuing into Sunday. There is even
some potential for convective redevelopment Sunday afternoon and
evening, but confidence remains low concerning the degree of
atmospheric recovery. Current thinking is that localized flash
flooding will be the main threat, as PWATs will remain in the 1.75"
to 2.10" range. Hi-res guidance is suggesting that swaths of 3-4+
inches of precip will be possible in areas where training storms or
repeat cells occur. Strong to severe storms will also be possible
throughout tomorrow, with the main threat being gusty winds,
although small hail and an isolated tornado cannot be ruled out.
&&
.Long Term...(Sunday night through Saturday)
Issued at 315 PM EDT Sat Jun 27 2020
The weather looks to remain unsettled into Sunday night with ongoing
scattered convection oriented NW to SE along an instability
gradient/baroclinic zone. This activity may drift north with time,
allowing the southwest forecast area to dry out. Coverage should
generally decrease west of I-65 after midnight as ridging builds in
behind a departing shortwave trough.
Shower and storm chances remain in the forecast through much of next
week. Confidence in the details is quite low, because mesoscale
trends will not become clear until within about 24 hours in many
cases. Expect continued warm and humid conditions Monday and
Tuesday. The proximity of the weak sfc boundary may be enhanced by
the passage of a more substantial wave aloft on Wednesday, so
decided to stick with higher PoPs that day as well. There may be a
little better chance to dry out for a day or two late in the week,
but small waves rotating down on the eastern side of a large ridge
muddle the picture. In short, multiple rounds of convection are
possible next week. Smaller windows will likely exist with a
somewhat greater severe storm threat, but certainly think flooding
will be a concern at times.
&&
.Aviation...(18Z TAF Issuance)
Issued at 130 PM EDT Sat Jun 27 2020
Continuing to see MVFR cigs across much of the region this
afternoon, with guidance still indicating we may see some lifting of
the ceiling later this afternoon before once again lowering
overnight. Showers and storms are currently being observed mainly
across south-central KY, with low visibilities possible in heavier
showers. Another round of showers and storms is then expected to
move in to southern IN and northern KY later this afternoon/evening
and spread southeastward, with rain chances lasting into tomorrow.
Winds will generally be out of the southwest through the TAF period,
with some gusts to 25 kts possible this afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...JML
Long Term...EBW
Aviation...JML
Hazardous weather outlook, Jun 27, 2:54 PM EST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
354 PM EDT Sat Jun 27 2020
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-282000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
354 PM EDT Sat Jun 27 2020 /254 PM CDT Sat Jun 27 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
This evening, a few strong to severe storms will be possible, mainly
along and north of the I-64 corridor. Gusty winds and heavy rainfall
will be the main threats, but marginally severe hail will also be
possible. Localized flash flooding is possible in areas where
thunderstorms repeatedly occur.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Shower and thunderstorm chances will continue into Sunday. Gusty winds
will be the main threats with thunderstorms, but marginally severe
hail and an isolated tornado will also be possible. Localized flash
flooding will be possible in areas where thunderstorms repeatedly
occur.
Shower and storm chances look to remain fairly high into early next
week as a frontal boundary slowly sinks into the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
JML/EBW
In the hours before
Special weather statement, Jun 27, 3:40 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
440 PM EDT Sat Jun 27 2020
INZ076-083-272115-
Orange-Dubois-
440 PM EDT Sat Jun 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS AND ORANGE
COUNTIES...
At 439 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southwest of Bedford to near
Shoals to near Jasper. Movement was southeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jasper, Paoli, Orleans, French Lick, Orangeville, West Baden Springs,
Dubois, Hillham, Celestine and Bretzville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3850 8707 3851 8705 3851 8700 3849 8695
3851 8693 3850 8688 3853 8683 3853 8668
3869 8668 3869 8632 3849 8647 3839 8664
3840 8668 3837 8668 3827 8686 3841 8707
TIME...MOT...LOC 2039Z 293DEG 24KT 3874 8660 3859 8674 3844 8693
RJSSpecial weather statement, Jun 27, 4:11 PM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
511 PM EDT Sat Jun 27 2020
INZ076-077-083-084-272145-
Crawford-Orange-Washington-Dubois-
511 PM EDT Sat Jun 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DUBOIS...
NORTHERN CRAWFORD...ORANGE AND SOUTHWESTERN WASHINGTON COUNTIES...
At 510 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Paoli to 12 miles east of Jasper.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Salem, Paoli, English, Orleans, French Lick, Stampers Creek, Marengo,
Orangeville, Campbellsburg and West Baden Springs.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3869 8637 3865 8603 3838 8629 3825 8656
3842 8684 3853 8670 3853 8668 3854 8668
3869 8648
TIME...MOT...LOC 2110Z 306DEG 24KT 3860 8645 3843 8670
RJSSpecial weather statement, Jun 27, 4:44 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Louisville KY
544 PM EDT Sat Jun 27 2020
INZ076-077-084-089>092-KYZ025-272230-
Crawford-Orange-Washington-Floyd-Clark-Perry-Harrison-Meade-
544 PM EDT Sat Jun 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HARRISON...
WEST CENTRAL CLARK...CRAWFORD...NORTHEASTERN PERRY...NORTHERN
FLOYD...SOUTHEASTERN ORANGE...SOUTHWESTERN WASHINGTON AND
NORTHWESTERN MEADE COUNTIES...
At 544 PM EDT/444 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 11 miles southwest of Salem to 9
miles north of Carefree Town to near English. Movement was southeast
at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Corydon, English, Carefree Town, Sellersburg, Galena, Palmyra,
Marengo, Milltown, Borden and Greenville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3823 8672 3825 8669 3825 8668 3826 8668
3842 8645 3854 8621 3841 8575 3809 8631
TIME...MOT...LOC 2144Z 300DEG 24KT 3847 8621 3839 8638 3829 8652
RJSSpecial weather statement, Jun 27, 5:27 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
627 PM EDT Sat Jun 27 2020
INZ089>092-KYZ024-025-028>030-272315-
Floyd-Clark-Perry-Harrison-Jefferson-Bullitt-Meade-Hardin-
Breckinridge-
627 PM EDT Sat Jun 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...SOUTHWESTERN
CLARK...EAST CENTRAL PERRY...FLOYD...MEADE...JEFFERSON...NORTH
CENTRAL HARDIN...NORTHEASTERN BRECKINRIDGE AND NORTHWESTERN BULLITT
COUNTIES...
At 626 PM EDT/526 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near New Albany to 6 miles south
of Corydon to 14 miles southwest of Carefree Town. Movement was
southeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Shepherdsville, Lyndon, Middletown and Douglass Hills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3814 8670 3816 8646 3812 8646 3813 8643
3811 8640 3813 8638 3813 8634 3814 8632
3816 8633 3817 8638 3818 8632 3819 8616
3844 8587 3832 8553 3830 8550 3793 8575
3788 8646
TIME...MOT...LOC 2226Z 306DEG 22KT 3835 8587 3812 8608 3808 8652
RJSSpecial weather statement, Jun 27, 5:58 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
658 PM EDT Sat Jun 27 2020
INZ090-KYZ024-025-028>030-034-038-039-045-046-272345-
Harrison-Jefferson-Shelby-Bullitt-Spencer-Washington-Nelson-Meade-
Hardin-Anderson-Breckinridge-
658 PM EDT Sat Jun 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SPENCER...SOUTHERN
SHELBY...NELSON...SOUTHERN MEADE...WEST CENTRAL ANDERSON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN JEFFERSON...CENTRAL HARDIN...
NORTHEASTERN BRECKINRIDGE AND BULLITT COUNTIES...
At 657 PM EDT/557 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from Hollow Creek to near Valley
Station to 9 miles west of Brandenburg. Movement was southeast at 65
mph.
Winds of 40 to 47 mph are possible with these storms.
Locations impacted include...
Elizabethtown, Jeffersontown, Shelbyville, Bardstown, Shepherdsville,
Middletown, Douglass Hills, Brandenburg, Pioneer Village and
Taylorsville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3801 8572 3829 8549 3817 8501 3786 8523
3777 8535 3768 8622 3797 8653
TIME...MOT...LOC 2257Z 322DEG 57KT 3815 8563 3803 8583 3801 8634
JDGLocal storm report, Jun 27, 6:02 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST 4 NW OKOLONA 38.17N 85.74W
06/27/2020 M51 MPH JEFFERSON KY ASOS
&&
RJS